Alert archive / Oregon / Hazardous Seas Watches in 2011
Hazardous Seas Watch 21, NWS Medford, OR
NWS Medford, OR issued this hazardous seas watch at Jun 22, 2011, 3:16 AM PDT. It took effect at Jun 23, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 3:16 AM PDT (10:16 UTC)
- In effect from
- Jun 23, 2011, 2:00 PM PDT
- Expired
- Jun 23, 2011, 3:09 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
563 WHUS76 KMFR 221016 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT WED JUN 22 2011 PZZ376-222330- /O.NEW.KMFR.SW.Y.0078.110622T1016Z-110623T2100Z/ /O.EXT.KMFR.SI.Y.0234.000000T0000Z-110623T2100Z/ /O.NEW.KMFR.GL.A.0018.110623T2100Z-110625T0600Z/ /O.NEW.KMFR.SE.A.0021.110623T2100Z-110625T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 316 AM PDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 PM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM PDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 PM PDT THURSDAY. * WINDS: NORTH WINDS 20 TO 25 KT WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 35 KT THIS AFTERNOON AND EVENING. NORTH WINDS 20 TO 30 KT WILL CONTINUE THRU THURSDAY MORNING. THEN WINDS MAY INCREASE TO 25 TO 35 KT WITH GUSTS TO 40 KT THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * SEAS: SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL BUILD TO 7 TO 9 FEET THIS AFTERNOON AND PERSIST INTO THURSDAY. SEAS MAY BUILD TO 8 TO 12 LATE THURSDAY AFTERNOON AND THURSDAY EVENING THEN CONTINUING THROUGH FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL BE FROM GOLD BEACH SOUTH AND FROM 10 TO 30 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-222330- /O.NEW.KMFR.SW.Y.0078.110622T1016Z-110625T0600Z/ /O.EXT.KMFR.SI.Y.0234.000000T0000Z-110625T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 316 AM PDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS: NORTH WINDS 15 TO 20 KT WILL INCREASE TO 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 30 KT THIS AFTERNOON AND EVENING. THEN... NORTH WINDS 15 TO 25 KT TONIGHT WILL INCREASE TO 20 TO 30 KT THURSDAY AFTERNOON...CONTINUING THROUGH FRIDAY EVENING. * SEAS: SEAS OF 6 TO 7 FEET WITH A DOMINANT PERIOD OF 8 SECONDS WILL INCREASE TO 7 TO 9 FEET THIS AFTERNOON AND EVENING. THEN...SEAS OF 6 TO 9 FEET CONTINUE THROUGH FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
032 WHUS76 KMFR 222220 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 PM PDT WED JUN 22 2011 PZZ376-231100- /O.CON.KMFR.SI.Y.0234.000000T0000Z-110623T2100Z/ /O.CON.KMFR.SW.Y.0078.000000T0000Z-110623T2100Z/ /O.CON.KMFR.GL.A.0018.110623T2100Z-110625T0600Z/ /O.CON.KMFR.SE.A.0021.110623T2100Z-110625T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 320 PM PDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL PERSIST THIS EVENING THROUGH THURSDAY MORNING. WINDS WILL INCREASE TO 25 TO 30 KT THURSDAY AFTERNOON AND MAY LOCALLY REACH 35 KT WITH GUSTS TO 45 KT THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * SEAS: SEAS OF 6 TO 9 FEET WITH A DOMINANT PERIOD OF 8 TO 9 SECONDS WILL PERSIST INTO THURSDAY. SEAS WILL BUILD TO 8 TO 10 FT AND MAY LOCALLY REACH 12 FT LATE THURSDAY AFTERNOON AND THURSDAY EVENING...THEN CONTINUING THROUGH FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND FROM 10 TO 30 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-231100- /O.CON.KMFR.SI.Y.0234.000000T0000Z-110625T0600Z/ /O.CON.KMFR.SW.Y.0078.000000T0000Z-110625T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 320 PM PDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS: NORTH WINDS OF 20 TO 25 KT WITH OCCASIONAL GUSTS UP TO 30 KT WILL PERSIST THIS EVENING. THEN...NORTH WINDS OF 15 TO 25 KT TONIGHT WILL INCREASE TO 20 TO 30 KT THURSDAY AFTERNOON...CONTINUING THROUGH FRIDAY EVENING. * SEAS: SEAS OF 7 TO 9 FEET WITH A DOMINANT PERIOD OF 8 SECONDS WILL PERSIST THIS EVENING. THEN...SEAS OF 6 TO 9 FEET CONTINUE THROUGH FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
796 WHUS76 KMFR 231009 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 AM PDT THU JUN 23 2011 PZZ356-232315- /O.CAN.KMFR.SI.Y.0234.000000T0000Z-110625T0600Z/ /O.CAN.KMFR.SW.Y.0078.000000T0000Z-110625T0600Z/ /O.NEW.KMFR.SI.Y.0235.110623T1800Z-110625T0600Z/ /O.NEW.KMFR.SW.Y.0079.110623T1800Z-110625T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY. * WINDS: NORTH WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT THIS AFTERNOON...THEN DIMINISH SHORTLY OVERNIGHT BEFORE INCREASING AGAIN FRIDAY AFTERNOON. WINDS WILL DROP BELOW SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * SEAS: SEAS WILL INCREASE TO WIND WAVE DOMINATED SEAS 8 TO 11 FEET THIS AFTERNOON..THEN SUBSIDING SHORTLY OVERNIGHT BEFORE RISING AGAIN FRIDAY AFTERNOON. SEAS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 3 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-232315- /O.CON.KMFR.SI.Y.0234.000000T0000Z-110623T2100Z/ /O.CON.KMFR.SW.Y.0078.000000T0000Z-110623T2100Z/ /O.UPG.KMFR.GL.A.0018.110623T2100Z-110625T0600Z/ /O.NEW.KMFR.SE.W.0031.110623T2100Z-110625T0600Z/ /O.NEW.KMFR.GL.W.0020.110623T2100Z-110625T0600Z/ /O.UPG.KMFR.SE.A.0021.110623T2100Z-110625T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL PERSIST THIS EVENING THROUGH THURSDAY MORNING. WINDS WILL INCREASE TO 25 TO 35 KT THURSDAY AFTERNOON WITH GUSTS TO 45 KT THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 8 TO 13 FT BY MID AFTERNOON...DIMINISHING SHORTLY OVERNIGHT...THEN INCREASING AGAIN FRIDAY AFTERNOON. SEAS WILL DIMINISH TO SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND FROM 10 TO 40 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-232315- /O.NEW.KMFR.SI.Y.0235.110624T0000Z-110624T0600Z/ /O.NEW.KMFR.SW.Y.0079.110624T0000Z-110624T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: WILL INCREASE TO 15 TO 25 KT LATE THIS AFTERNOON...DIMINISHING BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * SEAS: WIND WAVE DOMINATED SEAS WILL INCREASE TO 7 TO 8 FEET LATE THIS AFTERNOON...DECREASING BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * AREAS AFFECTED:STRONGEST SEAS AND HIGHEST SEAS WILL BE SOUTH OF COOS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas watch went out at Jun 21, 8:54 PM PDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 21, 8:54 PM PDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
854 PM PDT TUE JUN 21 2011
.DISCUSSION...AFTER A SUNNY AND FAIRLY HOT DAY, NOT MUCH GOING ON
ACROSS THE MEDFORD FORECAST AREA THIS EVENING. SEEING SOME
ALTOCUMULUS DRIFTING ACROSS WHICH INDICATES THE PRESENCE OF SOME
MID LEVEL INSTABILITY AND SOME OF THESE CLOUDS ARE PRODUCING A
LITTLE VIRGA THAT IS SHOWING UP ON RADAR. HOWEVER, GIVEN THE VERY
DRY LOW LEVELS (DEWPOINT DEPRESSIONS ON THE ORDER OF 30C) IT IS
NO SURPRISE THAT THIS STUFF ISN'T REACHING THE GROUND. THE TROUGH
OFF THE BC COAST CONTINUES TO DIG SOUTH AND WILL MOVE OVER THE
PACNW OVER THE NEXT 36 HRS. THE THERMAL TROUGH IS SITTING RIGHT
OVER THE WEST SLOPES OF THE CASCADES AND WILL SHIFT INTO EASTERN
OREGON OVERNIGHT. THIS WILL ALLOW THE MARINE LAYER TO PUSH IN
ACROSS THE WEST SIDE TONIGHT. NOT EXPECTING THE CLOUDS TO MAKE IT
MUCH PAST THE UMPQUA, BUT THE COOLER AIR WILL. THUS HIGHS TOMORROW
ON THE WEST SIDE WILL BE COOLER (POTENTIALLY MUCH COOLER IN PLACES
WHERE THE STRATUS PERSISTS) BUT THE EAST SIDE WILL SEE SIMILAR
TEMPS TO TODAY. THE MODELS CONTINUE TO INDICATE A FAIR AMOUNT OF
MID LEVEL INSTABILITY TOMORROW OVER MUCH OF THE MEDFORD FORECAST
AREA. LI'S WILL BE WELL BELOW ZERO AND MID LEVEL LAPSE RATES ON
THE ORDER OF 8-9C/KM ARE NOTHING TO SNEEZE AT. THE 00Z NAM ALSO IS
STARTING TO SHOW SOME AFTERNOON QPF INDICATING THAT IT IS A
LITTLE MORE BULLISH WITH THE INSTABILITY NOW. AM NOT PLANNING TO
UPDATE RIGHT NOW, BUT THE NIGHT SHIFT WILL HAVE TO LOOK HARD AT
THE POTENTIAL FOR HIGHER COVERAGE OF THUNDERSTORMS TOMORROW, ESP
OVER THE EAST SIDE, COMPARED TO WHAT WE HAVE NOW. -WRIGHT
&&
.AVIATION...VFR EXPECTED TO CONTINUE THROUGH TOMORROW EXCEPT ALONG
THE IMMEDIATE COAST WHERE THE MARINE LAYER WILL KEEP IFR CIGS IN
PLACE. SHOULD SEE AT LEAST MVFR CIGS SPREAD INTO UMPQUA BASIN OVN
AND THEN RETREAT TO THE COAST BY AFTERNOON. COULD SEE ISOLD TS
TOMORROW AFTERNOON, ESP EAST SIDE. EXPECT STORMS TO BE ELEVATED
AND DRY THUS VFR LIKLEY TO PREVAIL DESPITE CONVECTION. HOWEVER,
GUSTY WINDS, DOWNDRAFTS, AND TURBULENCE COULD BE AN ISSUE INVOF
STORMS. -WRIGHT
&&
.PREV DISCUSSION... /ISSUED 258 PM PDT TUE JUN 21 2011/
DISCUSSION...LATEST VISIBLE IMAGE SHOWS SOME ACCAS ACTION ALIGNED
SOUTHWEST TO NORTHWEST OVER THE CWA AND IS GENERALLY MOVING
NORTHEAST. THIS IS IN RESPONSE TO A WEAK SHORTWAVE MOVING INTO THE
AREA. A QUICK LOOK AT THE RADAR DOES SHOW SOME RETURNS NEAR
REEDSPORT WHICH IS MOST LIKELY VIRGA. AT THIS TIME...DO NOT EXPECT
MUCH TO COME OUT OF THIS WITH MODELS SHOWING WEAK INSTABILITY.
500 MB HEIGHTS GRADUALLY DECREASE TONIGHT AS THE UPPER TROF NEAR 140
W MOVES EAST WHICH WILL BRING IN INCREASING ONSHORE FLOW TO THE
COAST AND WEST OF THE CASCADES. THE MARINE STRATUS IS EXPECTED TO
MOVE INTO THE UMPQUA BASIN TONIGHT....BUT IT NOT EXPECTED TO MOVE
INTO THE ROGUE VALLEY.
WEDNESDAY WILL BE A TRICKY DAY WITH RESPECT TO THE POTENTIAL FOR
ISOLATED THUNDERSTORMS. AT THIS TIME...NORTHERN CAL AND ALONG AND
EAST OF THE CASCADES ARE MOST FAVORABLE FOR ISOLATED THUNDERSTORMS
TO DEVELOP BY MID AFTERNOON THROUGH EARLY EVENING AND ANY STORMS
THAT DEVELOP ARE EXPECTED TO MOVE EAST TO NORTHEAST. MEANWHILE THE
ATMOSPHERE SHOULD BECOME STABLE ENOUGH TO KEEP ISOLATED
THUNDERSTORMS FROM DEVELOPING WEST OF THE CASCADES AND NORTH OF THE
SISKIYOUS.
THE TROF AXIS MOVES THROUGH THE AREA THURSDAY. THIS WILL BRING A
REINFORCING MARINE PUSH RESULTING IN COOLER TEMPERATURES. THIS
TIME...THE MARINE STRATUS COULD MAKE IT INTO THE ROGUE VALLEY. MOST
OF PRECIPITATION THURSDAY WILL BE IN THE MORNING AND MAINLY CONFINED
TO COOS AND DOUGLAS COUNTY. HOWEVER THE 18Z NAM SUGGEST QPF ALONG
THE CASCADES AND SISKIYOUS. SUSPECT THIS MAY BE A BIT
OVERDONE...EXCEPT FOR THE WEST FACING SLOPES ALONG THE NORTHERN
CASCADES.
A WESTERLY FLOW ALOFT CONTINUES OVER THE CWA WITH DRY CONDITIONS
EXPECTED. HOWEVER THE COAST AND NORTHWEST DOUGLAS COUNTY COULD PICK
UP PATCHY AREAS OF DRIZZLE DUE TO THE DEEP MARINE LAYER.
TEMPERATURES ARE EXPECTED TO REMAIN SLIGHTLY BELOW NORMAL.
-PETRUCELLI
LONG TERM...
SATURDAY JUNE 25TH INTO WEDNESDAY JUNE 29TH...
THE TREND DURING THIS FORECAST PERIOD WILL BE FOR SLIGHTLY ABOVE
AVERAGE TEMPERATURES COOLING TO TEMPERATURES 5 TO 10 DEGREES BELOW
NORMAL BY EARLY NEXT WEEK. THIS MEANS PLENTY OF 70S AND 80S IN THE
VALLEYS WILL BE REPLACED BY MOSTLY LOWER 70S.
HIGH PRESSURE ON SATURDAY WILL GRADUALLY TRANSITION TO AN UPPER
LEVEL TROUGH SETTING UP SOMEWHERE ALONG OR NEAR THE WEST COAST
SUNDAY THROUGH TUESDAY. THE GFS40 MODEL GUIDANCE IS THE MOST
AGGRESSIVE SOLUTION...BRINGING IN THE TROUGH WITH RAINFALL ACROSS
MOST OF OUR OREGON AREA SUNDAY INTO MONDAY. MEANWHILE THE ECMWF IS
SLOWER...AMPLIFYING THE TROUGH OFFSHORE AND THEN NOT BRINGING IT IN
UNTIL LATE MONDAY INTO TUESDAY. ADJUSTED THE FORECAST TO TREND
TEMPERATURES BETWEEN THESE TWO SOLUTIONS AND ENTERED A SHOWER AND
SOME THUNDER THREAT FOR MOST AREAS FOR THIS PERIOD. ENSEMBLE
GUIDANCE AND ANALYSIS FROM NCEP INDICATES THAT A SOLUTION BETWEEN
THE GFS AND ECMWF IS THE MOST LIKELY OUTCOME.
FIRE WEATHER...
ISOLATED THUNDERSTORMS ARE EXPECTED TO FORM ALONG OR NEAR THE
CASCADES AND TRINITY ALPS ON WEDNESDAY...PROPAGATING OUT TO THE
NORTHEAST DURING THE AFTERNOON AND EVENING. EXPECT THE GREATEST
THREAT TO BE ACROSS OUR EASTERN OREGON AREAS...IN KLAMATH AND LAKE
COUNTIES. WITH FIRE DANGER RATING IN THE MODERATE RANGE EXPECT SOME
FIRE STARTS ARE POSSIBLE. SOME RAIN IS EXPECTED WITH THESE
CELLS...THOUGH NOT MUCH. THERE IS AN UPPER TROUGH AND FRONTAL
BOUNDARY DRIVING THIS...SO EXPECT POTENTIAL FOR SOME ORGANIZATION
ACROSS KLAMATH AND LAKE COUNTIES WEDNESDAY AFTERNOON. WE'VE KEPT
COVERAGE ISOLATED...HOWEVER...AS THE UPPER LEVEL TROUGH LIFTS OUT
AFTER MAXIMIZING OVER THE AREA WEDNESDAY MORNING. THUS...THE BEST
UPPER LEVEL CONDITIONS FOR THUNDERSTORMS WILL BE TO OUR NORTHEAST.
-LUTZ
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT FRIDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT FRIDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:16 AM PDT | Gale Watch | MFR | 24 hr | |
| Jun 22, 3:16 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 35 hr |
Nearby
Hazardous Seas Watches in Oregon, 2011Every hazardous seas watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.